Oops insulin overdose

By sazajay Latest Reply 2014-03-01 17:22:22 -0600
Started 2014-03-01 12:58:23 -0600

Hey i was wondering if anyone could give me some advice. Ive taken too much insulin. My regular 30 units of humalin m3 plus 20 units of novorapid. I didnt realise i had taken so much novorapid. Should i call a healthcare professional or should i eat some sweet stuff

Tags: insulin

11 replies

sazajay 2014-03-01 16:07:57 -0600 Report

My levels are staying pretty even ive eaten some scones and butter and a couple cups of tea in the past few hours and my bg was 6.6 mmol/L but ive overdosed by 20 units so im going to have some lucazade and toast. Phoned a doctor and they advised me pretty much the same.

jayabee52 2014-03-01 15:46:41 -0600 Report

Howdy Jay
is anything preventing you from doing both eating sweet stuff and calling your healthcare professional? (in that order, as you may not want to wait to get the professionals on the phone) If you feel the effects of a low and it is confirmed on your meter, follow the instructions on the 15/15 rule here ~ http://www.diabeticconnect.com/diabetes-discu... If you don't get your Blood Glucose up, call an ambulance to take you to hospital. You don't want to drive yourself!

Back in 2009, when I was still injecting NPH I mistakenly injected myself with my wife's NPH which was 60 U. (my normal dose was 15 U) We got in touch with the Kaiser Permanente advice nurse who told me to check my BG every 30 min and correct as needed. since the action of the NPH was medium acting, I really didn't have much trouble staying ahead of it and I kinda enjoyed eating stuff which was normally forbidden to me.

I pray you'll come out of this with no complications


jigsaw 2014-03-01 15:59:13 -0600 Report

Now that you mentioned it, it was extremely enjoyable to eat all those carbs in one sitting. When my BG dropped, my appetite became tremendous! At least there was one pleasurable thing taking place simultaneously.

jigsaw 2014-03-01 15:23:32 -0600 Report

I double dosed on fast acting insulin last year. I couldn't get through to my doctor, and my blood glucose dropped rapidly to 40.
Quite scary since I felt light headed and my legs felt like rubber. I ate peanut butter, crackers and some hard candy. My blood glucose gradually climbed upwards. When I finally reached my doctor, he said I did the right thing. Of course if you can reach your doctor quickly for advice, that should be first choice. If not, then I personally, would keep a close watch on my blood glucose, and take some fast acting carbs as needed. Glucose tabs, orange juice, crackers etc. Then check your glucose level about every 15 minutes.

Type1Lou 2014-03-01 13:17:58 -0600 Report

Back when I was on MDI, I got confused one evening while on a business trip and took too much insulin (took my morning instead of evening dose). When I spoke to the doctor, he advised that I check my BG every hour and eat some fast-acting glucose to bring it back up if it was too low. This meant setting my alarm to wake me up every hour since I was all alone in a hotel room. It's best to contact your doctor and get his/her advice about how to handle this. (I think I was on NPH insulin at that time and that has a different action time than your NovoRapid.)

Next Discussion: Mentally drained!!! »